Alert archive / Guam / High Surf Warnings in 2014
High Surf Warning 2, NWS Guam
NWS Guam issued this high surf warning at Jan 26, 2014, 2:46 AM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 2:46 AM CST (08:46 UTC)
- Expired
- Jan 27, 2014, 12:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
812 WHMY40 PGUM 260846 AAA CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE TIYAN GU 646 PM CHST SUN JAN 26 2014 .A STATIONARY FRONT REMAINS OVER MARIANNA WATERS. GALES ON THE NORTH SIDE OF THE FRONT CONTINUE TO GENERATE VERY LARGE AND LONG PERIOD SWELL. THE SWELL WILL CONTINUE TO PRODUCE HIGH SURF ON NORTH FACING REEFS THROUGH TUESDAY MORNING. GUZ001-002-262130- /X.UPG.PGUM.SU.Y.0006.000000T0000Z-140128T0200Z/ /X.NEW.PGUM.SU.W.0002.140126T0846Z-140127T0000Z/ /X.NEW.PGUM.SU.Y.0007.140127T0000Z-140128T0200Z/ GUAM-ROTA- 646 PM CHST SUN JAN 26 2014 ...HIGH SURF WARNING IN EFFECT UNTIL 10 AM CHST MONDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM MONDAY TO NOON CHST TUESDAY... A HIGH SURF WARNING IS NOW IN EFFECT UNTIL 10 AM CHST MONDAY... THEN A HIGH SURF ADVISORY WILL BE IN EFFECT FROM 10 AM MONDAY TO NOON TUESDAY. DANGEROUS SURF OF 14 TO 16 FEET WILL CONTINUE TO POUND NORTH FACING REEFS THIS EVENING. THE DANGEROUS SURF IS EXPECTED TO GRADUALLY SUBSIDE LATER TONIGHT TO 11 TO 14 FEET. THE SURF WILL NOT FALL BELOW HAZARDOUS LEVELS UNTIL TUESDAY MORNING. COASTAL INUNDATION OF 2 TO 4 FEET CAN BE EXPECTED THROUGH TONIGHT...ESPECIALLY WHERE THE CORAL SHELF IS NARROW. && $$ GUZ003-004-262130- /X.UPG.PGUM.SU.Y.0005.000000T0000Z-140128T0200Z/ /X.NEW.PGUM.SU.W.0002.140126T0846Z-140127T0000Z/ /X.NEW.PGUM.SU.Y.0007.140127T0000Z-140128T0200Z/ TINIAN-SAIPAN- 646 PM CHST SUN JAN 26 2014 ...HIGH SURF WARNING IN EFFECT UNTIL 10 AM CHST MONDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM MONDAY TO NOON CHST TUESDAY... A HIGH SURF WARNING IS NOW IN EFFECT UNTIL 10 AM CHST MONDAY... THEN A HIGH SURF ADVISORY WILL BE IN EFFECT FROM 10 AM MONDAY TO NOON TUESDAY. DANGEROUS SURF OF 14 TO 17 FEET WILL CONTINUE TO POUND NORTH FACING REEFS THIS EVENING. THE DANGEROUS SURF IS EXPECTED TO GRADUALLY SUBSIDE LATER TONIGHT TO 11 TO 14 FEET. THE SURF WILL NOT FALL BELOW HAZARDOUS LEVELS UNTIL TUESDAY MORNING. COASTAL INUNDATION OF 3 TO 5 FEET CAN BE EXPECTED THROUGH TONIGHT...ESPECIALLY WHERE THE CORAL SHELF IS NARROW. PRECAUTIONARY/PREPAREDNESS ACTIONS FOR ALL MARIANAS COASTAL WATERS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS AND DEADLY RIP CURRENTS. COASTAL EROSION OR PROPERTY DAMAGE IS LIKELY IN LOW-LYING AREAS...OR WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY AT HIGH TIDE WHICH OCCURS NEAR 10 PM THIS EVENING. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ SIMPSON/CHAN
3 follow-up statements
751 WHMY40 PGUM 262045 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 645 AM CHST MON JAN 27 2014 .A SHEAR LINE REMAINS JUST NORTHWEST OF THE MARIANA WATERS. GALES ON THE NORTH SIDE OF THE SHEAR LINE CONTINUE TO GENERATE VERY LARGE AND LONG PERIOD SWELL. THE SWELL WILL CONTINUE TO PRODUCE HAZARDOUS SURF ON NORTH FACING REEFS THROUGH TUESDAY MORNING. GUZ001>004-270845- /X.CON.PGUM.SU.W.0002.000000T0000Z-140127T0000Z/ /X.CON.PGUM.SU.Y.0007.140127T0000Z-140128T0200Z/ GUAM-ROTA-TINIAN-SAIPAN- 645 AM CHST MON JAN 27 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM CHST THIS MORNING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO NOON CHST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 AM CHST THIS MORNING. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO NOON CHST TUESDAY. DANGEROUS SURF OF 12 TO 16 FEET WILL CONTINUE TO POUND NORTH FACING REEFS THIS MORNING. THE DANGEROUS SURF IS EXPECTED TO GRADUALLY SUBSIDE THIS AFTERNOON TO BETWEEN 11 AND 14 FEET. THE SURF WILL NOT FALL BELOW HAZARDOUS LEVELS UNTIL TUESDAY MORNING. COASTAL INUNDATION OF 2 TO 4 FEET CAN BE EXPECTED THROUGH THIS MORNING...ESPECIALLY WHERE THE CORAL SHELF IS NARROW. && $$ STANKO HTTP://WWW.PRH.NOAA.GOV/GUAM
372 WHMY40 PGUM 262340 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 940 AM CHST MON JAN 27 2014 GUZ001>004-271145- /X.EXT.PGUM.SU.W.0002.000000T0000Z-140127T0600Z/ /X.EXT.PGUM.SU.Y.0007.140127T0600Z-140128T0200Z/ GUAM-ROTA-TINIAN-SAIPAN- 940 AM CHST MON JAN 27 2014 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 PM CHST THIS AFTERNOON... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON CHST TUESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 4 PM CHST THIS AFTERNOON...AND THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON UNTIL NOON ON TUESDAY. DANGEROUS SURF OF 11 TO 15 FEET WILL CONTINUE TO POUND NORTH FACING REEFS TODAY. THE DANGEROUS SURF IS EXPECTED TO GRADUALLY SUBSIDE LATE THIS AFTERNOON TO BETWEEN 10 AND 14 FEET. THE SURF WILL NOT FALL BELOW HAZARDOUS LEVELS UNTIL AROUND NOON TUESDAY. COASTAL INUNDATION OF 1 TO 3 FEET CAN BE EXPECTED THROUGH THIS AFTERNOON...ESPECIALLY WHERE THE CORAL SHELF IS NARROW. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
963 WHMY40 PGUM 270500 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 300 PM CHST MON JAN 27 2014 GUZ001-002-003-004-272000- /X.CAN.PGUM.SU.W.0002.000000T0000Z-140127T0600Z/ /X.EXT.PGUM.SU.Y.0007.140127T0500Z-140128T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 300 PM CHST MON JAN 27 2014 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CHST TUESDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE HIGH SURF WARNING. HAZARDOUS SURF OF 10 TO 14 FEET WILL CONTINUE ALONG NORTH FACING REEFS TONIGHT...THEN SUBSIDE TO 9 TO 11 FEET TUESDAY MORNING AND TO 7 TO 9 FEET TUESDAY AFTERNOON. SURF IS EXPECTED TO FALL BELOW HAZARDOUS LEVELS BY TUESDAY EVENING. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND NORTHEAST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf warning went out at Jan 26, 12:49 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jan 26, 12:49 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
449 PM CHST SUN JAN 26 2014
.MARIANAS SYNOPSIS...A STATIONARY FRONT WAS DRAPED OVER THE
LOCAL AREA. THIS FRONT BROUGHT ON AND OFF SCATTERED SHOWERS TO
THE MARIANAS TODAY. EXPECT THIS WEATHER FEATURE TO GENERATE
UNSETTLED WEATHER THROUGH AT LEAST TUESDAY.
&&
.DISCUSSION...
WINDS ARE FROM THE NORTH TO NORTHEAST OVER THE AREA. EARLIER
FORECAST AND SOME OF THE EARLIER MODEL RUNS DID NOT HAVE THIS.
THE FRONTAL SYSTEM APPEARS TO HAVE SLID SOUTH OF THE LOCAL AREA
AND ALLOWED THE NORTHERLY WINDS TO PREVAIL. THE LATEST UKMET DID
HAVE THIS SO USED IT FOR THE NEAR-TERM WIND FORECAST. EXPECT THE
NORTHEAST WINDS TO CONTINUE THROUGH TONIGHT AND THE DAY MONDAY.
A CIRCULATION IS LOCATED TO THE SOUTH OF GUAM THIS AFTERNOON. THE
FRONT WILL TRANSITION INTO A TROUGH OVER THE MARIANAS. AS THE
CIRCULATION MOVES SLOWLY WEST IT WILL DRAG THE TROUGH WEST. THE
TROUGH WILL PASS OVER THE ISLANDS AND ALLOW EAST TO SOUTHEAST
WINDS TO PREVAIL. THE CIRCULATION WILL PUSH DEEP LAYER MOISTURE
OVER THE ISLANDS. THIS WILL RESULT IN SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS THROUGH AT LEAST TUESDAY. EXTENDED THE
FORECAST TO REFLECT THIS. SOME MODELS HINT AT KEEPING THE SHOWERS
OVER THE MARIANAS THROUGH WEDNESDAY. LOW CONFIDENCE IN GOING THAT
FAR...BUT SCATTERED SHOWERS IN THE FORECAST MAY EVENTUALLY NEED
TO BE EXTENDED
&&
.MARINE...
MODEL SWELL PROJECTIONS ARE LOWER THAN WHAT BUOYS INDICATE. USED
DATA FROM THE BUOYS TO INITIALIZE THE FORECAST. BOTH BUOYS DO SHOW
THE SEA HEIGHTS FALLING. THE HEIGHTS ARE STILL HIGH ENOUGH TO KEEP
HIGH SURF WARNING AND SMALL CRAFT WARNING OUT. THE DOWNWARD TREND
IS SUCH THAT FELT IT WAS OK TO ALLOW BOTH WARNINGS TO TRANSITION
INTO ADVISORIES AT 6 PM THIS EVENING. LARGE SWELLS WILL CONTINUE
TO SUBSIDE AND BOTH SMALL CRAFT ADVISORY AND HIGH SURF ADVISORY
SHOULD END SOMETIME TUESDAY.
&&
.EASTERN MICRONESIA...WILL BE SENT LATER.
&&
.WESTERN MICRONESIA...WILL BE SENT LATER.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY UNTIL NOON CHST TUESDAY FOR GUZ001>004.
HIGH SURF WARNING UNTIL 6 PM CHST THIS EVENING FOR GUZ001>004.
MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL NOON CHST TUESDAY FOR PMZ151>154.
HAZARDOUS SEAS WARNING UNTIL 6 PM CHST THIS EVENING FOR
PMZ151>154.
&&
ZIOBROThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:46 AM CST | High Surf Advisory | GUM | 70 hr |
Nearby
High Surf Warnings in Guam, 2014Every high surf warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.